MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534645T
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the plastic around the catheter hub of a 6f judkin¿s right (jr) 4 100cm thrulumen (tl) infiniti diagnostic catheter disintegrated within the package.There was no reported patient injury.This issue has reportedly occurred three times, involving three separate catheters.The staff observed the condition while stocking shelves; the affected catheters were not used on patients.The reporter noted that the only difference identified in the laboratory was the use of an ultraviolet (uv) light system used to sterilize the room after cases.The devices were stored hanging in a cabinet with glass doors that include built-in ultraviolet (uv) sterilizing lights.Other cordis catheters stored in the same environment reportedly exhibited similar issues, while other non-cordis catheters did not.The devices remained in their white outer boxes until use and were not reprocessed or resterilized.The laboratory routinely uses uv sterilization and ozone disinfection daily, including in procedure rooms.The device packaging reportedly showed hub flaking prior to opening.Details regarding the supplier of the uv lighting are not currently available.The three devices will be returned for evaluation.Images of the lights and the storage cabinet were provided.Five images total were provided, three of which show catheters within their packaging with blue flakes visible on the mounting card that appear to originate from the strain relief, and two showing a dark room with apparent uv lighting.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the plastic around the catheter hub of a 6f judkin¿s right (jr) 4 100cm thrulumen (tl) infiniti diagnostic catheter disintegrated within the package.There was no reported patient injury.This issue has reportedly occurred three times, involving three separate catheters.The staff observed the condition while stocking shelves; the affected catheters were not used on patients.The reporter noted that the only difference identified in the laboratory was the use of an ultraviolet (uv) light system used to sterilize the room after cases.The devices were stored hanging in a cabinet with glass doors that include built-in ultraviolet (uv) sterilizing lights.Other cordis catheters stored in the same environment reportedly exhibited similar issues, while other non-cordis catheters did not.The devices remained in their white outer boxes until use and were not reprocessed or resterilized.The laboratory routinely uses uv sterilization and ozone disinfection daily, including in procedure rooms.The device packaging reportedly showed hub flaking prior to opening.Details regarding the supplier of the uv lighting are not currently available.The three devices will be returned for evaluation.Images of the lights and the storage cabinet were provided.Five images total were provided, three of which show catheters within their packaging with blue flakes visible on the mounting card that appear to originate from the strain relief, and two showing a dark room with apparent uv lighting.Three devices were returned for analysis and were evaluated under complaints (b)(4).(b)(4) one sterile unit of cath 6inf tl jr 4 100cm was received in the original pouch inside a plastic bag and was unpacked to perform a visual inspection; the pouch seals were intact and sterility was not compromised.The catheter was inspected, and degradation was observed on the strain relief along with yellowish discoloration on the luer hub, with no other outstanding details observed.During the product evaluation of the reported complaint, it was confirmed that the unit exhibited degradation characteristics on the strain relief, and no additional anomalies were identified.Degradation is commonly associated with exposure to environmental factors such as ultraviolet radiation, thermal stress, or chemical agents; however, based on the information reviewed, the root cause of the observed degradation could not be determined during the product evaluation and the complaint was therefore escalated for further investigation.(b)(4) a sterile cath f6 inf tl jl 3.5 100 cm device was involved in the reported complaint and was returned for investigation inside a sealed pouch bag.Visual inspection of the device identified degradation at the strain relief area, with cracks and freckle-like features observed inside the sealed pouch bag; due to the location of this condition at the strain relief, a measurement from the distal tip was not applicable.No additional malfunction codes were identified during the analysis.A high-magnification evaluation of the strain relief area was performed, which identified surface discoloration inconsistent with the expected design as well as superficial cracking associated with material degradation.The observed condition is consistent with degradation mechanisms commonly associated with exposure to environmental factors such as ultraviolet radiation, thermal stress, or chemical agents; however, the specific root cause of the degradation could not be determined through the product evaluation.Based on historical information indicating that similar strain relief degradation has previously been associated with potential manufacturing-related factors, the complaint was escalated for further review.(b)(4) one sterile unit of cath f6int fl al 100cm was received in the original pouch inside a plastic bag and unpacked for visual inspection.The pouch seals were intact and sterility was not compromised.Visual inspection identified degradation of the strain relief with yellow discoloration of the luer hub, and no other abnormalities were observed.During the product evaluation of the reported complaint, the unit was confirmed to exhibit degradation characteristics limited to the strain relief, with no additional findings.Degradation of this type is commonly associated with exposure to environmental factors such as ultraviolet radiation, thermal stress, or chemical agents; however, the root cause of the observed degradation could not be determined based on the product evaluation.As a result, the complaint was escalated for further investigation.The reported ¿strain relief ¿ degradation¿ was observed on all three returned devices.Based on the available information and product evaluation, the exact cause of the observed degradation could not be determined.The reporting facility indicated routine use of ultraviolet (uv) sterilization and ozone disinfection within laboratory and procedure room environments; therefore, potential environmental exposure cannot be excluded as a contributing factor.The current instructions for use (ifu) include storage conditions specifying that the device be stored in a cool, dark, dry place; however, the ifu does not address potential effects of exposure to uv light or ozone.An investigation has been initiated to further evaluate potential contributing factors, including environmental exposure and labeling considerations.No further actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14021 nw 60 avenue
miami lakes, florida
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23509543
Report Number9616099-2025-01807
Device Sequence Number21238058
Product Code DQO
UDI-Device Identifier10705032014335
UDI-Public(01)10705032014335(17)260131(10)18187522
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number534645T
Device Lot Number18187522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/25/2025
12/26/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/21/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR INFINTE CATHETERS.
Patient SexUnknown